MAUDE Adverse Event Report: COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES

COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Model Number LXMJ44S
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
Per surgeon's notes: patient was brought to the operating room in stable condition having received antibiotics.She was positioned supine and pneumatic compression devices were placed to the legs.She then received general anesthesia, was intubated and an orogastric tube was placed into the stomach.The abdomen was prepped and draped in sterile fashion.Timeout was performed.Gastrocolic ligament now opened on the greater curvature of the stomach with the vessel-sealing device and the lesser sac entered.Ligasure would not seal vessels.Patient continued to bleed with multiple attempts to seal.The device was changed to another similar device and the procedure was completed without further incident.No patient harm.Manufacturer response for electrosurgical, cutting coagulation accessories, ligasure xp (per site reporter).Field med representative has been informed and will retrieve the device in the near future per operating room supervisor.

Brand Name
LIGASURE XP
Common Device Name
ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Manufacturer (Section D)
COVIDIEN
60 middletown ave
north haven CT 06473
MDR Report Key21251258
Report Number21251258
Device Sequence Number18436466
Product Code GEI
UDI-Device Identifier10884521830967
UDI-Public(01)10884521830967(17)291016(10)42910015X
Combination Product (Y/N)N
Initial Reporter StateCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2025
Report Date (Section F) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLXMJ44S
Device Lot Number42910015X
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Device Age2 MO
Event Location Hospital
Date Report to Manufacturer01/28/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/28/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age33 YR
Patient SexFemale
Patient Weight107 KG
Date Report Sent to FDA01/08/2025